MAUDE Adverse Event Report: ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA RB-1 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA RB-1 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number PXX43
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent a cardiovascular procedure on an unknown date in 2024 and suture was used.The instrument technician reports that the suture, during valve fixation, disassembles from needle.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 device not returned additional information provided: disassembles several needles.Was surgery delayed due to the reported event?: unknown, was procedure successfully completed?: unknown, were fragments generated?: unknown, if yes, were they removed easily without additional intervention?: unknown, patient status/ outcome / consequences: , was other medical intervention (e.G.X rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: no, additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.1.Please clarify how many devices were used in this single procedure: 1 single kit of ethibon 2.If this event occurred in multiple procedures, please provide the information requested above for each patient event.The context is that several strands underwent the process of unthreading have any of these events been previously reported to ethicon? if yes, please provide the respective reference number(s) ¿ i do not what are the names and dates of the procedure? ¿ there is no information on the date.The procedure is valve replacement what is the amount involved per procedure? 1 a photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: c22 - photo analysis.H6 component code: g07002 no device returned.Corrected: d4 primary udi number.Investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a package with product code: pxx4319, lot number: smmdd, and two product box covers.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, the event describe is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
EB EXC 4GRN/4WHT 30IN 2-0 DA RB-1 8PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19439796
Report Number2210968-2024-05705
Device Sequence Number15534179
Product Code GAT
UDI-Device Identifier10705031049314
UDI-Public(01)10705031049314(11)221107(17)271031(10)SMMDDJ
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXX43
Device Lot NumberSMMDDJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown